Alert archive / South Carolina / River Flood Warnings in 2021
River Flood Warning 28, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Oct 8, 2021, 10:15 PM EDT for Calhoun County, Richland County, South Carolina. It took effect at Oct 10, 2021, 2:00 AM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 10:15 PM EDT (02:15 UTC)
- In effect from
- Oct 10, 2021, 2:00 AM EDT
- Expired
- Oct 13, 2021, 5:00 AM EDT
- In force
- 3 days
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Congaree National Park (GADS1).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169625, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
363 WGUS42 KCAE 090215 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Columbia SC 1015 PM EDT Fri Oct 8 2021 ...The National Weather Service in Columbia SC has issued a Flood Warning for the following rivers in South Carolina... Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning at 1015 AM EDT. && SCC017-079-091415- /O.NEW.KCAE.FL.W.0028.211010T1142Z-211013T0900Z/ /GADS1.1.ER.211010T1142Z.211011T0000Z.211012T0900Z.UU/ 1015 PM EDT Fri Oct 8 2021 The National Weather Service in Columbia has issued a * Flood Warning for the Congaree River At Congaree National Park-Gadsden. * From Sunday morning to early Wednesday morning. * At 10:00 PM EDT Friday the stage was 6.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage Sunday morning to a crest of 16.0 feet Sunday evening. It will then fall below flood stage early Tuesday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. * Impact...At 17.0 feet, The access road to the Sandy Run subdivision becomes flooded. The lower boardwalk in the Congaree National Park becomes flooded by Cedar Creek. * Impact...At 18.0 feet, Several homes in the Sandy Run subdivision along the river become flooded. At 18 feet the river covers the Weston Lake overlook in the Congaree National Park. Between 18 and 18.5 feet the river begins to cover sections of the elevated boardwalk. * Flood History...No available flood history. && LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091 $$
3 follow-up statements
385 WGUS82 KCAE 091032 FLSCAE Flood Statement National Weather Service Columbia SC 632 AM EDT Sat Oct 9 2021 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. Saluda River At Chappells affecting Newberry, Saluda and Greenwood Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 630 PM EDT. && SCC047-071-081-092245- /O.CON.KCAE.FL.W.0027.000000T0000Z-211013T0600Z/ /CHAS1.1.ER.211009T0016Z.211010T0000Z.211012T0600Z.NO/ 632 AM EDT Sat Oct 9 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Saluda River At Chappells. * Until early Wednesday morning. * At 5:15 AM EDT Saturday the stage was 16.9 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 19.8 feet this evening. It will then fall below flood stage early Tuesday morning. * Impact...At 14.0 feet, Lowlands around and downstream from Chappells become flooded. Cattle grazing river bottomland should be moved to higher ground. * Impact...At 16.0 feet, Extensive farmland and river bottomland around and downstream from Chappells become flooded. * Impact...At 18.0 feet, The Saluda River Campground including the Campground Store downstream from Chappells becomes flooded. Campers should move to higher ground. * Impact...At 21.0 feet, Extensive flooding occurs. Farmland and river bottomland around and downstream from Chappells become flooded. Much of the Saluda River Campground downstream from Chappells become flooded. && LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187 $$ SCC017-063-079-092245- /O.CON.KCAE.FL.W.0029.211009T1936Z-211012T0800Z/ /CEAS1.1.ER.211009T1936Z.211010T0600Z.211011T0800Z.UU/ 632 AM EDT Sat Oct 9 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Congaree River At Carolina Eastman. * From this afternoon to early Tuesday morning. * At 5:05 AM EDT Saturday the stage was 111.2 feet. * Flood stage is 115.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest of 116.7 feet just after midnight tonight. It will then fall below flood stage early Monday morning. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC017-079-092245- /O.CON.KCAE.FL.W.0028.211010T1142Z-211013T0900Z/ /GADS1.1.ER.211010T1142Z.211011T0000Z.211012T0900Z.UU/ 632 AM EDT Sat Oct 9 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * From Sunday morning to early Wednesday morning. * At 6:00 AM EDT Saturday the stage was 8.2 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 16.0 feet tomorrow evening. It will then fall below flood stage early Tuesday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. * Impact...At 17.0 feet, The access road to the Sandy Run subdivision becomes flooded. The lower boardwalk in the Congaree National Park becomes flooded by Cedar Creek. && LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091 $$ CAL
949 WGUS82 KCAE 091527 FLSCAE Flood Statement National Weather Service Columbia SC 1127 AM EDT Sat Oct 9 2021 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. Saluda River At Chappells affecting Newberry, Saluda and Greenwood Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. && SCC047-071-081-101530- /O.EXT.KCAE.FL.W.0027.000000T0000Z-211012T0712Z/ /CHAS1.1.ER.211009T0016Z.211010T0600Z.211011T0712Z.NO/ 1127 AM EDT Sat Oct 9 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Saluda River At Chappells. * Until early Tuesday morning. * At 10:15 AM EDT Saturday the stage was 18.0 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 10:15 AM EDT Saturday was 18.0 feet. * Forecast...The river is expected to rise to a crest of 19.4 feet tonight. It will then fall below flood stage Monday morning. * Impact...At 14.0 feet, Lowlands around and downstream from Chappells become flooded. Cattle grazing river bottomland should be moved to higher ground. * Impact...At 16.0 feet, Extensive farmland and river bottomland around and downstream from Chappells become flooded. * Impact...At 18.0 feet, The Saluda River Campground including the Campground Store downstream from Chappells becomes flooded. Campers should move to higher ground. && LAT...LON 3417 8190 3420 8168 3412 8169 3414 8187 $$ SCC017-063-079-101530- /O.EXT.KCAE.FL.W.0029.211009T1749Z-211010T1840Z/ /CEAS1.1.ER.211009T1749Z.211009T1800Z.211009T1840Z.UU/ 1127 AM EDT Sat Oct 9 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the Congaree River At Carolina Eastman. * Until early tomorrow afternoon. * At 10:58 AM EDT Saturday the stage was 113.4 feet. * Flood stage is 115.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this afternoon or evening to a crest of 115.1 feet. * Impact...At 115.0 feet, Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC017-079-101530- /O.EXT.KCAE.FL.W.0028.211010T0600Z-211012T0600Z/ /GADS1.1.ER.211010T0600Z.211010T1200Z.211011T0600Z.UU/ 1127 AM EDT Sat Oct 9 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Congaree River At Congaree National Park-Gadsden. * From late tonight to early Tuesday morning. * At 11:00 AM EDT Saturday the stage was 12.4 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tonight to a crest of 15.5 feet tomorrow morning. It will then fall below flood stage Monday morning. * Impact...At 15.0 feet, Flooding begins in the Congaree National Park. This will begin to produce flooding of portions of the lower boardwalk. && LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091 $$ CJR
720 WGUS82 KCAE 092218 FLSCAE Flood Statement National Weather Service Columbia SC 618 PM EDT Sat Oct 9 2021 ...The Flood Warning is cancelled for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Richland, Calhoun and Lexington Counties. Congaree River At Congaree National Park-Gadsden affecting Calhoun and Richland Counties. SCC017-063-079-092330- /O.CAN.KCAE.FL.W.0029.000000T0000Z-211009T2218Z/ /CEAS1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 618 PM EDT Sat Oct 9 2021 ...The Flood Warning for the Congaree River At Carolina Eastman has been cancelled... The Flood Warning is cancelled for the Congaree River At Carolina Eastman. * At 4:49 PM EDT Saturday the stage was 112.1 feet. * Flood stage is 115.0 feet. * Forecast...The river is expected to fall to 108.8 feet early Thursday afternoon. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC017-079-092330- /O.CAN.KCAE.FL.W.0028.211010T0600Z-211009T2218Z/ /GADS1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 618 PM EDT Sat Oct 9 2021 ...The Flood Warning for the Congaree River At Congaree National Park-Gadsden has been cancelled... The Flood Warning is cancelled for the Congaree River At Congaree National Park-Gadsden. * At 6:00 PM EDT Saturday the stage was 13.2 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to a crest of 13.3 feet this evening. && LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091 $$ CRL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Oct 8, 9:23 PM EDT, 52 minutes earlier.
Area forecast discussion, Oct 8, 9:23 PM EDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Columbia SC 923 PM EDT Fri Oct 8 2021 .SYNOPSIS... Unsettled conditions will continue into Saturday as an upper level trough moves through the region. Drying occurs by Sunday and into early next week as the upper low shifts eastward and high pressure builds in from the west. Temperatures below normal next couple of days then expect a warming trend. && .NEAR TERM /UNTIL 7 AM SATURDAY MORNING/... The approaching trough and associated shortwaves will initiate more showers overnight based on recent CAMs. Hires guidance has been petering off the convection in the CSRA after midnight and focusing the majority of rainfall to the Midlands. The influx of moisture overnight and some instability ahead of the trough may be enough to kick showers up a notch along with a slight chance of thunderstorms. The hires models seem to be in agreement that we may get a few more heavier showers before the period is over as a shortwave currently in eastern GA propagates eastward. Will be monitoring areas that have already seen plenty of rain over the past few days. Some patchy fog possible especially if we get any extended breaks in clouds. && .SHORT TERM /7 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Saturday and Saturday night...Negatively tilted long wave trough axis from the Great Lakes southeast through the Carolinas saturday morning. Weak surface low offshore of the Carolinas will possibly drift toward the coast in the afternoon. Deep moisture remains across the area but overall precipitable water expected to decrease from the west through the day. Several weak short wave troughs will rotating around upper low with strongest lift expected across the north and east Midlands through the day. Expect scattered showers and possibly a few thunderstorms in weakly unstable air mass. The average qpf should be much lower and do not expect locally heavy rain. A few showers lingering in the evening but precipition should be light. With cold advection on back side of low, and in-situ wedge like conditions with pressure ridge to the north possibly strengthening across the western Carolinas as the surface low moves closer to the coast in the evening...expect temperatures to remain below the NBM blend 50 percentile. So temps mainly in the 70s with the warmest values in the CSRA where some breaks in the clouds possible. Possibly a little cooler Saturday night despite clouds due to cold advection and mainly in the low 60s...but upper 50s possible. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Much of the longer term period will be dry as the deeper moisture remains east of the area and the upper ridge axis builds across the cwa. With a trough near the coast, a few isolated showers are possible early in the week mainly in the east Midlands/Pee Dee and diurnally driven. Temperatures generally near or slightly above normal. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Lingering showers are expected to continue through the night as a slow moving upper trough traverses the region. Not enough confidence in showers resulting in vsby restrictions at terminals so only included VCSH at this time and will amend as needed. Cigs have slowly lifted to VFR in some places but MVFR cigs should prevail at CAE/CUB/OGB through 05z or so before crashing down to IFR as the stratus reforms. AGS/DNL are VFR and should be last to lower to MVFR but also should reach IFR by around 06z-07z. Cigs should remain IFR or lower through 15z or so before slowly lifting to MVFR through the afternoon. Winds will be light and variable to easterly less than 5 knots through sunrise this pick up from the north around 5 to 7 knots by 16z as a surface low develops off the coast. Cannot rule out cigs breaking to VFR late in the afternoon but confidence is low. EXTENDED AVIATION OUTLOOK...An few isolated showers cannot be ruled out during the daytime hours early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Oct 8, 12:08 PM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1208 PM EDT Fri Oct 8 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-091615- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 1208 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Scattered showers and a few thunderstorms may produce localized flooding through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:17 PM EDT | River Flood Warning | CAE | Calhoun, Lexington, Richland | 3 days |
| Oct 8, 10:19 PM EDT | River Flood Advisory | CAE | Lexington, Richland | 20 hr |
Nearby
River Flood Warnings in South Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.